MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX55CM W/130CM HYDR NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX55CM W/130CM HYDR NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35541-HPHNL
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "picc kinked between hub with wingguard dressing and secure-a-cath".As a result, a new catheter was inserted.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one single-lumen pi picc catheter for analysis.Signs of use in the form of biological material and medication were observed on the catheter.It was noted that the catheter body was trimmed at the 39 cm marking.The severed portion was not returned.Visual analysis revealed three kinks on the catheter body adjacent to the juncture hub.No other defects or anomalies were observed.The kinks in the catheter body were located 1 mm, 2 mm, and 5 mm from the juncture hub.The catheter body length measured 40.7 cm, which indicates that 15.16 cm - 16.44 cm of the catheter body was severed and not returned (per catheter product drawing.The outer diameter of the catheter body measured 0.056", which is within the specification limits of 0.054" - 0.057" per the catheter body extrusion product drawing.A lab inventory syringe filled with water was attached to the extension line and flushed.No resistance or blockages were encountered.Performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".The returned catheter was threaded through a lab inventory guidewire (.018" diameter.The guidewire passed with little to no resistance.Performed per ifu statement, "thread catheter over guidewire and advance catheter over guidewire to final indwelling position using image guidance or fluoroscopy." a device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage" and "precaution: minimize catheter manipulation throughout procedure to maintain proper catheter tip position." the report of a kinked catheter was confirmed through complaint investigation of the returned sample.Visual analysis revealed three kinks on the catheter body towards the juncture hub.The catheter met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the returned sample, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a corrected data: n/a.

Brand Name
ARROW PI PICC 1L 4FRX55CM W/130CM HYDR NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23597326
Report Number9680794-2025-00965
Device Sequence Number13381405
Product Code LJS
UDI-Device Identifier00801902095565
UDI-Public(01)00801902095565(11)250311(17)270228(10)33F25A0049(21)
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR-35541-HPHNL
Device Lot Number33F25A0049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown